Alert archive / Pennsylvania / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 29, 2020, 5:05 PM EDT for Bradford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2020, 5:05 PM EDT (21:05 UTC)
- Expired
- May 29, 2020, 7:10 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WGUS51 KBGM 292105
FFWBGM
PAC015-300000-
/O.NEW.KBGM.FF.W.0002.200529T2105Z-200530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
505 PM EDT Fri May 29 2020
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
East central Bradford County in northeastern Pennsylvania...
* Until 800 PM EDT.
* At 504 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain has
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Wysox, Herrick, Wyalusing, Le Raysville, Rushville, Herrickville,
Brushville, Camptown, Cherrytown and Terrytown.
Additional rainfall amounts of up to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4165 7639 4181 7644 4188 7626 4189 7614
4182 7612 4165 7612
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
MJM1 follow-up statement
829
WGUS71 KBGM 292310
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
710 PM EDT Fri May 29 2020
PAC015-292319-
/O.CAN.KBGM.FF.W.0002.000000T0000Z-200530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
710 PM EDT Fri May 29 2020
...THE FLASH FLOOD WARNING FOR EAST CENTRAL BRADFORD COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters are receding. Flooding is no
longer expected to pose an immediate threat. Please continue to heed
any remaining road closures. Additional thunderstorms and possibly
more heavy rain could develop this evening...so be sure to monitor
the latest weather conditions closely.
LAT...LON 4165 7639 4181 7644 4188 7626 4189 7614
4182 7612 4165 7612
$$
MJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:44 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 29, 2:44 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 244 PM EDT Fri May 29 2020 .SYNOPSIS... A storm system will spread thunderstorms across NY and PA today, with some storms containing strong winds, hail, and heavy downpours. Cooler weather will return Saturday morning and last into Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 243 PM update... A severe thunderstorm watch is now in effect for our Northeastern PA counties and over the eastern half of Upstate NY. The best combination of MLCAPE values (>1500 j/kg) and eff Layer helicity (~100) exists along and east of I-81 over NY State. While helicity remains marginal, the short term models forecast shear to increase late this afternoon into early evening. Thunderstorm activity west of the watch box has struggled to organize with cores collapsing before reaching severe levels. We will continue to monitor thunderstorms as they enter the more favorable environment over the eastern forecast area. Another line of thunderstorms will move in from Western NY along the cold front this evening. Cooler, drier air will bring the thunderstorm threat to an end late this evening. Showers will taper off toward morning. An isolated shower will remain possible on Saturday as temperatures climb into the lower 70s under a mix of sun and clouds. Much cooler air will dive into NY and PA Saturday night. Temperatures will fall into the lower and middle 40s. 1059 AM update... Sunny breaks late this morning are allowing the atmosphere to rapidly destabilize. SPC's SREF probability maps now show a strong chance for >1000 mixed layer CAPEs east of I-81 with low level helicity maximized from our eastern borders into New England. In addition, the humid lower atmosphere will yield LCL heights at or below 750m through the afternoon and evening hours. As we discussed in yesterday afternoon's update, the best chance for rotating updrafts will be over our eastern forecast area. But all of Upstate NY looks primed for severe weather this afternoon, with the main threats being damaging winds, hail, and very heavy downpours. && .SHORT TERM /SUNDAY THROUGH MONDAY/... A surface high over Wisconsin will slowly slide to the south and east and be over Virginia by Monday. This will keep a northwest flow of cool air over the region in the period. Instability with the upper trough will be enhanced by a couple of weak waves so with heating, clouds and a few sprinkles are possible through the period, especially in the afternoon and evening. Temperatures will average about 10 degrees below normal for the end of May. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... No changes to the long term. Period will feature slowly building upper heights and a return to near normal temperatures. Waves passing by will bring the chance for showers, especially Tuesday night into Wednesday. 400 am update... Weather pattern next week starts off on the cool side with a few light rain showers Monday...especially in the afternoon...when the air mass on the back side of a departing cold trough becomes diurnally unstable. Temperatures on Monday will be able to warm into the lower to mid 60s, but dew points will still remain in the 30s and 40s. Precipitation chances are very low, and the eventual result may end up being just some convective cumulus in the afternoon with virga. Another cool night expected Monday night with temps dropping off into the lower to mid 40s. However, a warming trend will begin Tuesday through the middle of the week with highs on Tuesday in the mid 60s to near 70...and temperatures into the mid to upper 70s by Thursday. The overall synoptic pattern will begin to be defined by a broad, and relatively flat upper ridge building across the Upper Midwest into the Northeast on Tuesday. There is some indication of a few embedded short waves riding ewd across this ridge over the Great Lakes through the Northeast, which would generate scattered showers and storms. The timing and location of these waves are quite uncertain, so will continue to carry chance pops from late Tuesday through Thursday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A line of thunderstorms with heavy downpours, strong winds, and small hail will move across the terminals this afternoon and evening. Although scattered thunderstorms will be over the region from now through the evening hours, the most likely time for strong to severe thunderstorms will be between 19z and 23z. Outside of storms, skies will be scattered to broken with ceilings between 2500 and 4000 feet. MVFR restrictions are likely in thunderstorms. After the cold front moves through this evening, winds will shift to the west at 5 to 10 knots. We are forecasting a broken ceiling around 2500 to 3500 feet overnight with VFR conditions developing in partial clearing after sunrise. Outlook... Saturday afternoon through Tuesday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...DGM LONG TERM...BJT/DGM AVIATION...DJP
Hazardous weather outlook, May 29, 2:31 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 231 PM EDT Fri May 29 2020 NYZ015>018-022>025-044-301845- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland- 231 PM EDT Fri May 29 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. A few thunderstorms moving across the region this afternoon and evening will produce brief heavy downpours and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-036-037-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 301845- Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Tioga-Broome- Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 231 PM EDT Fri May 29 2020 ...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, May 29, 4:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL NEW ALBANY 41.60N 76.44W
05/29/2020 E0.25 INCH BRADFORD PA TRAINED SPOTTER
&&
MORFORDSpecial weather statement, May 29, 4:28 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Binghamton NY
428 PM EDT Fri May 29 2020
NYZ009-292100-
Northern Oneida NY-
428 PM EDT Fri May 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONEIDA COUNTY
UNTIL 500 PM EDT...
At 427 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles west of Camden, moving northeast at 45 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Camden, Florence, Point Rock and Glenmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4342 7555 4342 7553 4346 7545 4335 7559
4331 7586 4332 7587 4332 7588 4348 7581
TIME...MOT...LOC 2027Z 239DEG 41KT 4336 7593
ButtsSpecial weather statement, May 29, 4:31 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Binghamton NY
431 PM EDT Fri May 29 2020
NYZ009-018-036-037-292115-
Onondaga NY-Southern Oneida NY-Madison NY-Northern Oneida NY-
431 PM EDT Fri May 29 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ONEIDA...NORTHERN MADISON...AND EASTERN ONONDAGA COUNTIES UNTIL 515
PM EDT...
At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Syracuse to near La Fayette. Movement was east
at 40 mph.
Small hail and winds in excess of 40 mph will be possible with these
storms.
Locations impacted include...
Onondaga, Syracuse, Rome, De Witt, Sullivan, Oneida, Lenox, Pompey,
North Syracuse and Solvay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4286 7535 4285 7620 4311 7625 4318 7596
4317 7596 4318 7594 4316 7592 4315 7589
4321 7588 4332 7543
TIME...MOT...LOC 2030Z 256DEG 34KT 4305 7617 4291 7614
ButtsLocal storm report, May 29, 4:55 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLOOD SOUTH BRANCH 41.65N 76.43W
05/29/2020 BRADFORD PA PUBLIC
STREETS AND ROADS FLOODED/CLOSED. SEVERAL VEHICLES
STRANDED.
&&
MWGSpecial weather statement, May 29, 4:59 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
459 PM EDT Fri May 29 2020
NYZ009-037-292130-
Southern Oneida NY-Northern Oneida NY-
459 PM EDT Fri May 29 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ONEIDA COUNTY
UNTIL 530 PM EDT...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Highmarket to 10 miles
west of Boonville to Taberg. Movement was east at 45 mph.
Small hail and winds in excess of 40 mph will be possible with these
storms.
Locations impacted include...
Rome, Lee, Boonville, Forestport, Steuben, Ava, Remsen, Alder Creek,
Blossvale and Taberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.
LAT...LON 4335 7508 4323 7575 4343 7563 4344 7565
4342 7553 4361 7511
TIME...MOT...LOC 2058Z 260DEG 41KT 4352 7562 4345 7553 4331 7561
ButtsLocal storm report, May 29, 5:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG DUNDEE 42.52N 76.98W
05/29/2020 YATES NY 911 CALL CENTER
TREE BLOCKING ROADWAY ON WALTER ROAD.
&&
MWGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:15 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| May 29, 1:11 PM EDT | Special Weather Statement | BGM | Bradford | 34 min |
| May 29, 2:08 PM EDT | Special Weather Statement | BGM | Wyoming | 52 min |
| May 29, 2:59 PM EDT | Special Weather Statement | BGM | Bradford | 31 min |
| May 29, 3:08 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 67 min |
| May 29, 3:27 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| May 29, 3:30 PM EDT | Special Weather Statement | BGM | Wayne | 60 min |
| May 29, 3:50 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| May 29, 4:05 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 3 hr |
| May 29, 4:17 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 58 min |
| May 29, 5:16 PM EDT | Special Weather Statement | BGM | Susquehanna | 44 min |
| May 29, 5:20 PM EDT | Special Weather Statement | BGM | Pike | 40 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.